Thunderstorm Wind, Lawrence
- When
- April 21, 1:40 PM CST
- Where
- Lawrence County, 3 mi SW of Russellville
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.783, -87.567
Several large trees were blown down.
2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 21, 1:00 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT SAT APR 21 2002 MODELS AGAIN IN VERY GOOD AGREEMENT AND CONSISTENT WITH PREVIOUS RUNS. ONE DIFFERENCE SEEN IS ETA TRACKING SFC LOW LITTLE MORE NORTHEAST THAN DUE EAST...THAN IN PREV FCST. WILL FOLLOW ETA/MESOETA...WHICH HAS BEEN THE CASE. NO PCPN IN AREA EXCEPT FOR SRN IL. BOX ONLY FOR SERN 6 COUNTIES TIL 4PM. SFC LOW RIGHT OVER STL...AS FCST BY MODELS WITH WARM FRONT STRETCHING EASTWARD INTO SWRN IND AND NRN KY. TRWS DEVELOPING ALONG CF STRETCHING FROM LOW INTO SCNTRL MO. THESE STORMS MOVING NE AND WILL REACH SERN IL THIS AFTERNOON AND INTO EARLY EVENING. INVERTED TROF INTO ERN IA FROM LOW PRODUCING LIGHT PCPN AT THIS TIME...AND WITH AIRMASS ALREADY WORKED OVER IN CNTRL IL AND LOTS OF LOW CLOUDS...WILL ONLY GO WITH CHC OF PCPN EARLY IN REMAINDER OF CWA. CLEAR HOLE IN SWRN IL PLAYING HAVOC WITH TEMPS AND COULD PUSH INSTABILITY LITTLE FURTHER NORTH. MAY HAVE TO INCLUDE FEW COUNTIES NORTH OF BOX WITH PCPN FOR THIS EVENING. WILL MAKE FINAL GROUPING ADJUSTMENTS CLOSER TO ISSUANCE TIME. WINDS WILL ALSO SWITCH AROUND TO WEST OR NW TONIGHT. FLOOD WATCH STATUS...CONTINUES UNTIL 7PM. SYSTEM WILL BE SOUTHEAST OF AREA BY THEN AND MOST OF PCPN WILL BE GONE. THEREFORE WILL LIKELY NOT CONTINUE WATCH INTO THIS EVENING. CLOUDS WILL BE VERY SLOW TO CLEAR TOMORROW. MODELS HANG ON TO LOW LEVEL MOISTURE DURING DAY AND CU RULE CONTS WITH BKN CLOUDS. WILL CONT CRNT FCST TRENDS OF BECOMING PARTLY SUNNY TOM. REMAINDER OF SHORT TERM WILL BE QUITE WITH COOL HIGH PRESSURE BUILDING IN TONIGHT AND CONTINUING THROUGH TUE. WILL CONTINUE WITH RW/TRW ON WED AND UPGRADE CHANCES TO LIKELY ACRS AREA. FRONT COMES THROUGH CWA AROUND 18Z WITH LOTS OF MOISTURE AND DYNAMICS. BELIEVE AVN TOO FAST WITH THIS FRONT AND WILL FOLLOW SLOWER ETA. REMAINDER OF EXTENDED: WILL KEEP THUR AND FRI DRY AS ANOTHER AREA OF HI PRSS BUILDS IN WITH SLIGHTLY COOLER TEMPS. THEN ANOTHER CHC OF RW/TRW NEXT SAT. THEN DRY ON SUNDAY. MAV GUIDANCE TEMPS LOOK GOOD AND CONTS TO AGREE WITH CRNT FCST...SO WILL FOLLOW FOR NOW. SPI EB 037/056 035/067 050 77300 PIA EB 036/054 034/066 049 77300 DEC EB 037/055 035/067 050 77300 CMI EB 036/054 034/065 049 77300 MTO EB 038/056 036/066 050 77600 LWV EB 042/058 037/068 051 77700 .ILX...NONE. AUTEN
ILZ027>031-036>038-040>057-061>063-066>068-071>073-211715- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SUN APR 21 2002 ...FLOOD WATCH IS IN EFFECT THIS AFTERNOON FOR CENTRAL AND SOUTHEAST ILLINOIS... ...SLIGHT RISK OF SEVERE WEATHER ALONG AND SOUTH OF I-72 INTO EARLY EVENING... HEAVY RAIN WILL CONTINUE TO THREATEN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AS LOW PRESSURE MOVES INTO SOUTHERN ILLINOIS AND LIFTS A WARM FRONT NORTH TOWARD I-70. THE LOW WILL PASS EAST OF ILLINOIS BY SUNSET...ENDING THE HEAVY RAIN THREAT. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE STORMS SOUTH OF I-72. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS ESPECIALLY FROM I-70 SOUTH UNTIL SUNSET. PLAHMER/KH
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several large trees were blown down.
Due to heavy rains, several roads in town were blocked off by water flowing over them.
Several trees and powerlines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290353, 5290355, 5290354.